Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 31, 2013, 6:53 PM EDT for Ripley County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 31, 2013, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
349
WGUS51 KILN 312253
FFWILN
INC137-010200-
/O.NEW.KILN.FF.W.0034.130831T2253Z-130901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RIPLEY COUNTY IN SOUTHEAST INDIANA...
* UNTIL 1000 PM EDT.
* AT 652 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO
FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
VERSAILLES...MILAN AND OSGOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3900 8545 3920 8545 3920 8544 3922 8540
3917 8510 3893 8514 3893 8520 3891 8521
3891 8545 3899 8546
$$
LATTO1 follow-up statement
168
WGUS71 KILN 010156
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
956 PM EDT SAT AUG 31 2013
INC137-010204-
/O.EXP.KILN.FF.W.0034.000000T0000Z-130901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY IN-
956 PM EDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING FOR RIPLEY COUNTY WILL EXPIRE AT 1000 PM
EDT...
HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. AT THIS TIME LAW ENFORCEMENT OFFICIALS HAVE NOT REPORTED
ADDITIONAL FLOODING...HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO MOVE INTO THE REGION OVERNIGHT. IF THESE STORMS
PERSIST...ADDITIONAL WARNINGS OR ADVISORIES MAY BE POSSIBLE.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3900 8545 3920 8545 3920 8544 3922 8540
3917 8510 3893 8514 3893 8520 3891 8521
3891 8545 3899 8546
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:44 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 31, 3:44 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 344 PM EDT SAT AUG 31 2013 .SYNOPSIS... SUBTLE DISTURBANCES MOVING ACROSS A WEAK FRONTAL BOUNDARY WILL COMBINE WITH A WARM AND HUMID AIRMASS TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. A COLD FRONT APPROACHING THE AREA SUNDAY NIGHT INTO EARLY MONDAY MAY BRING ADDITIONAL CHANCES FOR PRECIPITATION. BEHIND THE FRONT MONDAY...COOLER AND DRIER AIR WILL MOVE INTO THE REGION. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A FRONTAL BOUNDARY LAYING NEARLY STATIONARY EXTENDS FROM CHICAGO SOUTHEASTWARD ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA. SOUTH OF THIS BOUNDARY...TEMPERATURES ARE CLIMBING NEAR 90. NORTH OF THIS BOUNDARY...TEMPERATURES ARE IN THE LOWER TO MIDDLE 80S. ALONG THIS BOUNDARY...A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS BEEN PERSISTENTLY MOVING SOUTHEASTWARD AND IS NOW MOVING INTO THE ILN FORECAST AREA. THIS CLUSTER IS EXPECTED TO CONTINUE SOUTHEASTWARD WITH A TENDENCY TO BUILD SOUTHWARD WITH TIME...INTO THE BETTER INSTABILITY. FLOW IS VERY WEAK...SO ANY SEVERE WEATHER WILL LIKELY BE ISOLATED. THE MAIN AREA OF CONCERN FOR ANY SEVERE WEATHER WILL BE ACROSS THE SOUTHWEST WHERE THE GREATEST INSTABILITY IS LOCATED. THESE SEVERE THREATS WILL BE DOWNBURST WINDS AND LARGE HAIL. HEAVY RAINFALL COULD BE A THREAT FROM THIS AFTERNOON THROUGH TONIGHT DUE TO THE SLOW MOVING NATURE OF THESE STORMS AND PWAT VALUES INCREASING FROM 1.5 TO 2 INCHES THIS AFTERNOON INTO TONIGHT. HEAT INDICES ARE ALSO IN THE MIDDLE TO UPPER 90S ACROSS THE SOUTHWEST THIS AFTERNOON. WILL HIGHLIGHT THESE THREATS IN THE HWO. UPSTREAM...ADDITIONAL SHOWERS AND THUNDERSTORMS CLUSTERS OVER NORTHERN ILLINOIS ASSOCIATED WITH A WEAK DISTURBANCE INTERACTING WITH THE FRONTAL BOUNDARY WILL APPROACH OUR AREA LATER THIS EVENING. WITH PWAT VALUES NEARLY 2 INCHES ADVECTING NORTH AND EASTWARD THIS EVENING AHEAD OF THESE CLUSTERS...CONVECTION SHOULD HOLD TOGETHER INTO THE LATE EVENING HOURS AND POSSIBLY OVERNIGHT AS THE DISTURBANCE CROSSES THE ILN FORECAST AREA. THEREFORE AM KEEPING CHANCE POPS THROUGHOUT THE MAJORITY OF THE NIGHTTIME PERIOD. WITH PLENTY OF CLOUD COVER EXPECTED AND A WARM AIRMASS IN PLACE...LOWS WILL NOT DROP BELOW 70 IN MOST LOCATIONS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... ONGOING CONVECTION ASSOCIATED WITH THE PREVIOUSLY MENTIONED WEAK DISTURBANCE IS EXPECTED TO BE EAST OF OUR AREA BY SUNRISE SUNDAY. THE HIGH PWAT FIELD IS EXPECTED TO LINGER ACROSS AT LEAST THE EASTERN PORTIONS OF THE FORECAST AREA INTO THE DAYTIME WHILE A SHORTWAVE DROPS SOUTHEASTWARD ACROSS THE GREAT LAKES. THE COMBINATION OF DAYTIME INSTABILITY...A FRONTAL BOUNDARY IN THE VICINITY...AND THE INCREASING SHORTWAVE ENERGY ACROSS OUR AREA SHOULD PRODUCE SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND EVENING....PRIMARILY ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA. TEMPERATURES SOUTH OF THE FRONTAL BOUNDARY WILL RISE INTO THE UPPER 80S TO LOWER 90S WHILE RISING INTO THE MIDDLE 80S NORTH OF THE BOUNDARY. DEWPOINTS IN THE LOWER 70S ACROSS THE SOUTHWEST COMBINING WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...EXPECT HEAT INDICES TO ONCE AGAIN RISE INTO THE MIDDLE TO UPPER 90S. ALTHOUGH WIND SHEAR WILL REMAIN WEAK SUNDAY AFTERNOON...STRONGER UPDRAFTS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. WILL HIGHLIGHT THESE SEVERE THREATS AS WELL AS THE HEAT IN THE HWO. LOW PRESSURE WILL PASS NORTH OF OUR AREA ALONG WITH THE UPPER TROUGH SUNDAY EVENING. THIS WILL BRING A COLD FRONT ACROSS OUR AREA STARTING SUNDAY NIGHT. A SECONDARY SPIKE OF PWAT VALUES ARE BEING INDICATED IN THE MODELS SUNDAY NIGHT JUST AHEAD OF THE FRONT WHERE PRE-FRONTAL FORCING IS OCCURRING. HOWEVER...THE LOSS OF DAYTIME HEATING WILL PROBABLY KEEP WIDESPREAD CONVECTION FROM OCCURRING. THEREFORE AM FORECASTING IN THE 40 POP RANGE FOR SUNDAY NIGHT INTO THE FIRST PORTIONS OF THE DAY MONDAY AS THE FRONT MOVES ACROSS THE AREA. BEHIND THE FRONT...COOLER AND DRIER AIR WILL BEGIN TO MAKE ITS WAY INTO OUR AREA. THIS COOLER AIRMASS WILL AFFECT THE NORTHWESTERN ZONES FIRST MONDAY MORNING...SPREADING SOUTHEASTWARD THROUGH THE DAY MONDAY. EXPECT HIGHS TO RANGE FROM NEAR 80 ACROSS THE NORTHERN ZONES TO THE MIDDLE 80S ACROSS THE SOUTH. BY MONDAY EVENING NOTABLY COOLER AND DRIER CONDITIONS WILL BE FELT ACROSS ALL ZONES. THE COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION MONDAY NIGHT WITH TEMPERATURES MONDAY NIGHT DROPPING INTO THE 50S ACROSS MOST LOCATIONS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE LONGWAVE PATTERN THROUGH THIS PERIOD CONTINUES TO BE STABLE WITH ABOVE AVERAGE AGREEMENT IN VARIOUS DETERMINISTIC RUNS OF ECMWF/GFS/CMC AND THEIR ENSEMBLE MEANS. IT CONTINUES TO BE A FAIRLY AMPLIFIED PATTERN WITH THE LONGWAVE /HOT/ RIDGE IN THE ROCKIES AND A TROUGH IN THE EASTERN CONUS. AN IMPORTANT FEATURE IS A CLOSED LOW OFF THE PAC NW COAST THAT SHOULD KICK INLAND INTO THE NRN ROCKIES LATE IN THE WEEK. THERE IS TIMING/DISCREPANCY ISSUES WITH THIS FEATURE...WHICH HAS EFFECTS ON HOW FAST OR SLOW HEIGHTS RISE ON THE BACKSIDE OF THE ERN CONUS TROUGH. THIS INDUCES SOME UNCERTAINTY ON RAIN CHANCES AND HOW FAST TO WARM THE AREA NEXT WEEKEND. UNTIL THEN...STRONG SHORTWAVE MOVING THROUGH SERN CANADA WILL SERVE TO LOWER HEIGHTS ENOUGH TO ALLOW THE COLD FRONT FROM MONDAY TO EXIT TO THE SOUTHEAST...SETTING UP A DRY/SUNNY/COOL PERIOD FOR TUES/WED/THURS/FRI. TEMPS THIS PERIOD SHOULD RUN SLIGHTLY BELOW NORMAL BUT MORE IMPORTANTLY THE LOW LEVEL MOISTURE FIELD WILL BE BELOW NORMAL AND THUS EXPECT DEW POINTS TO BE LARGELY IN THE 50S...PERHAPS TOUCHING 60 LATER IN THE WEEK...AND IN THE MORNINGS WHEN DEW INITIALLY BURNS OFF. THERE/S A SIGNAL OF A WEAK SHORTWAVE AND FRONTAL PASSAGE IN THE THURS TIMEFRAME - EXPECT THIS TO BE A DRY PASSAGE WITH LITTLE IF ANY SENSIBLE WX IMPACTS. AM SURE MOST MORNINGS WILL HAVE BOUTS OF FOG IN THIS TIMEFRAME. HEADING INTO NEXT WEEKEND...DEPENDING HOW FAST THE PAC NW CLOSED LOW COMES ASHORE WILL TELL HOW FAST TO RISE HEIGHTS DOWNSTREAM OVER THE GREAT LAKES AND BEGIN TO RETURN A WARMER/MORE MOIST AIRMASS. THE 31.12Z GFS SLOWED DOWN THIS FEATURE AND THUS ALLOWED A STRONGER WAVE TO LOWER HEIGHTS AGAIN NEXT WEEKEND WITH A COLD FRONT/RAIN THREAT ON SATURDAY...AND NOT READY TO GO YET ON THAT SIGNAL. SO HAVE MAINTAINED A DRY FORECAST...BUT WITH CAUTION ON THE FRI/SAT PORTION OF THE FORECAST THAT WILL NEED TO BE RESOLVED IN TERMS OF DEGREE OF WARMING AND THREAT OF RAIN. SO MUCH HOT AIR IS BUILT UNDER THE DEEP LAYER RIDGE TO THE WEST...THAT ANY EXTENSION OF THIS INTO THE OHIO VALLEY ON A SHORT TERM BASIS MAY REALLY BOOST TEMPS QUICKLY NEXT WEEKEND. SO HAVE WARMED EACH DAY INCREMENTALLY AFTER WED...NOTING NEXT WEEKEND MAY BE WARMER THAN FCST IF PAC NW CYCLONE IS ON THE QUICKER END OF THE SPECTRUM. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... THUNDERSTORMS DEVELOPING IN AN UNSTABLE AIRMASS...AIDED BY SHORT WAVE ENERGY ALONG A FRONTAL BOUNDARY...WILL AFFECT TAF SITES. DAY CMH AND LCK APPEAR MOST AT RISK FOR ORGANIZED CONVECTION TODAY SO WENT WITH TEMPO GROUPS CONTAINING MVFR CONDITIONS FOR A COUPLE OF HOURS THIS AFTERNOON. WILL MONITOR WEATHER APPROACHING OTHER SITES CVG LUK AND ILN FOR POSSIBLE SIMILAR CONDITIONS. ONCE CONVECTION WEAKENS OVERNIGHT WITH LOSS OF DAYTIME HEATING...BR MAY FORM AT LUK AND ILN. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AFTERNOON IN THE SLOWLY EVOLVING WEATHER REGIME. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...BINAU AVIATION...CONIGLIO
Hazardous weather outlook, Aug 31, 3:51 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 351 PM EDT SAT AUG 31 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 351 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL CAN NOT BE RULED OUT GIVEN HIGH INSTABILITY. ALSO...THE ATMOSPHERE WILL BE VERY MOIST...SO LOCALLY HEAVY RAIN WILL OCCUR WITHIN THE STRONGER STORMS. THIS MAY RESULT IN LOCALIZED FLOODING. HIGH TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S COMBINED WITH THE HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE MID AND UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. IT WILL REMAIN VERY WARM AND MUGGY ON SUNDAY. HIGHS IN THE UPPER 80S TO THE LOWER 90S...ALONG WITH HIGH HUMIDITY...WILL PUSH HEAT INDEX VALUES INTO THE MID AND UPPER 90S ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 4:15 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT SAT AUG 31 2013
INZ059-066-OHZ060-070-071-312100-
UNION IN-FRANKLIN IN-BUTLER OH-PREBLE OH-WARREN OH-
415 PM EDT SAT AUG 31 2013
...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN WARREN...
SOUTHERN PREBLE...BUTLER...NORTHEASTERN FRANKLIN AND SOUTHEASTERN
UNION COUNTIES THROUGH 500 PM EDT...
AT 411 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR COLLEGE
CORNER...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...CAMDEN...
MIDDLETOWN AND HAMILTON.
ALSO...LAKE LAKENGREN...MUTTONVILLE...REILY...ST. CHARLES...
SOMERVILLE...MCGONIGLE...LAYHIGH...COLLINSVILLE...MILLVILLE AND WEST
ELKTON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3971 8473 3963 8448 3959 8448 3959 8436
3957 8428 3930 8458 3931 8465 3951 8498Special weather statement, Aug 31, 4:37 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT SAT AUG 31 2013
KYZ090-094-095-312115-
OWEN KY-GALLATIN KY-GRANT KY-
437 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...SOUTHERN
GALLATIN AND OWEN COUNTIES THROUGH 515 PM EDT...
AT 432 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GLENCOE TO OWENTON TO MONTEREY...MOVING EAST AT 15
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSTOWN AND DRY
RIDGE.
ALSO...EAGLE HILL...MONTEREY...NEEDMORE...HOLBROOK...TWIN BRIDGES...
ELK LAKE...BEECHWOOD...HARMONY...STEWARTSVILLE AND LAWRENCEVILLE ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3837 8490 3839 8490 3842 8489 3843 8493
3842 8495 3844 8497 3847 8496 3848 8497
3856 8492 3873 8490 3872 8452 3856 8456
3842 8464 3836 8471 3833 8478
LATTOSpecial weather statement, Aug 31, 4:59 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT SAT AUG 31 2013
INZ066-073>075-KYZ091>093-OHZ070>072-077>080-312145-
OHIO IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-KENTON KY-BOONE KY-
CAMPBELL KY-BROWN OH-BUTLER OH-CLINTON OH-HAMILTON OH-WARREN OH-
CLERMONT OH-HIGHLAND OH-
459 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
NORTHERN CLERMONT...WARREN...HAMILTON...SOUTHWESTERN CLINTON...
SOUTHERN BUTLER...NORTHWESTERN BROWN...CAMPBELL...BOONE...NORTHERN
KENTON...NORTHEASTERN RIPLEY...DEARBORN...SOUTHERN FRANKLIN AND OHIO
COUNTIES THROUGH 545 PM EDT...
AT 455 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM STATE ROUTE 63 AT STATE ROUTE 741 TO ALERT TO
HAMBURG...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE...
FAIRFIELD...LEBANON...MASON...WEST CHESTER...COLERAIN TOWNSHIP...
FOREST PARK...KINGS ISLAND...SHARONVILLE...HARRISON...MORROW...
MILAN...BLUE ASH...READING AND LOVELAND.
ALSO...NEW TRENTON...SAINT PETER...BALLSTOWN...BECKETT RIDGE...
GENNTOWN...HAGEMAN...MAUD...PLEASANT RUN FARM...NEW HAVEN AND
PLEASANT RUN ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3927 8530 3940 8530 3935 8483 3951 8425
3917 8360 3901 8417 3900 8510 3927 8531
ASLLocal storm report, Aug 31, 5:41 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL CHEVIOT 39.16N 84.61W
08/31/2013 E0.25 INCH HAMILTON OH CO-OP OBSERVER
HEAVY RAIN OCCURRING. WINDS STARTING TO PICK UP.
&&
HUGHESSpecial weather statement, Aug 31, 6:32 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT SAT AUG 31 2013
KYZ097-099-OHZ071-072-078>081-312300-
MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-CLINTON OH-WARREN OH-
CLERMONT OH-HIGHLAND OH-
632 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...CLERMONT...SOUTHEASTERN WARREN...SOUTHWESTERN CLINTON...
BROWN...WESTERN ADAMS...NORTHEASTERN BRACKEN AND EXTREME NORTHERN
MASON COUNTIES THROUGH 700 PM EDT...
AT 630 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FORT ANCIENT TO BATAVIA TO HIGGINSPORT...MOVING EAST
AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GEORGETOWN...
BLANCHESTER...WEST UNION...MOUNT ORAB AND LYNCHBURG.
ALSO...BUTLERVILLE...OWENSVILLE...FEESBURG...MIDDLEBORO...
NEWTONSVILLE...STONEY POINT...EDENTON...HAMERSVILLE...CLARKSVILLE AND
DOVER ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3874 8407 3905 8432 3947 8421 3943 8376
3906 8375 3874 8343
ASLLocal storm report, Aug 31, 6:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
643 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD 10 SSW CONNERSVILLE 39.52N 85.21W
08/31/2013 FRANKLIN IN LAW ENFORCEMENT
HIGH WATER REPORTED. TREES/POWER LINES DOWN.
0525 PM TSTM WND DMG LAUREL 39.50N 85.19W
08/31/2013 FRANKLIN IN LAW ENFORCEMENT
TREES DOWN NW-NE PART OF COUNTY
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:32 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Aug 31, 4:00 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 30 min |
| Aug 31, 4:32 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin | 3 hr |
| Aug 31, 4:44 PM EDT | Flash Flood Warning | ILN | Fayette, Franklin | 3 hr |
| Aug 31, 4:59 PM EDT | Special Weather Statement | ILN | Dearborn | 46 min |
| Aug 31, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Ohio, Switzerland | 52 min |
| Aug 31, 6:04 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley, Switzerland | 3 hr |
| Aug 31, 7:56 PM EDT | Areal Flood Advisory | ILN | Switzerland | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.